MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY, SIZE 8; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY, SIZE 8; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Catalog Number AR-513-T8
Health Effect - Clinical Codes Joint Swelling (2356); Joint Disorder (2373)
Date of Event 11/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-513-t8 and lot number 10019689 combination found no related information.Device expected but not yet returned.
 
Event or Problem Description
It was reported that patient underwent a left tka on (b)(6) 2014 during which the patella was not resurfaced.On (b)(6) 2016 patient had a left tka revision surgery ((b)(4)).During the 5/11/16 revision the original tka and bearing implant were explanted and the following arthrex devices were implanted: tibial tray, stem extension, bearing implant and patella implant.On (b)(6) 2016 the patient underwent a second left tka revision surgery due to a reported loose tibia and femur.The following parts were explanted during the (b)(6) 2016 procedure: tibial tray ar- 513-t8, lot 10019689 ((b)(4) (b)(6)), femoral implant ar-503-pslj, lot 108761211 ((b)(4) (b)(6)), stem extension ar-513-1250, lot 10018106 ((b)(4) (b)(6)), tibial bearing ar-513-bj18, lot 113601327 ((b)(4) (b)(6)) and patella implant ar-504-psc9, lot 113601511 ((b)(4) (b)(6)).To complete the revision the surgeon used another manufacturer's products.Patient is a male, age (b)(6), dob (b)(6) 1957.Patient medical records dated 5/27/16 noted: x-rays showed no acute fracture, no acute dislocation, no loose bodies noted, prosthesis in good place in proper anatomical alignment without rotation, loosening or stress shielding and hardware noted in acceptable position.Patient medical records dated 9/21/16 noted: patient reported his patella is jumping out of place and stated he noticed this 4 weeks after his 5/11/16 surgery.Examination of the left knee demonstrated swelling and well healed surgical incision but no erythema and no ecchymosis.Palpation of the left knee demonstrated patellofemoral region tenderness but no medial joint line or lateral joint line tenderness.Trace effusion of the left knee was noted.Records also noted that patient x-rays show periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA TIBIAL TRAY, SIZE 8
Common Device Name
PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6184886
Report Number1220246-2016-00566
Device Sequence Number82335
Product Code JWH
UDI-Device Identifier00888867106703
UDI-Public00888867106703
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2020
Device Catalogue NumberAR-513-T8
Device Lot Number10019689
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2016
Initial Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-504-PSC9, IBALANCE PATELLA IMPL, LOT 113601511; AR-513-1250, IBALANCE TKA TIB STEM, LOT 10018106; AR-513-BJ18, IBALANCE TKA BEARING, LOT 113601327
Outcome Attributed to Adverse Event Other;
Patient Age58 YR